MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN OPTION STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 3; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer

ZIMMER MANUFACTURING B.V. NEXGEN OPTION STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 3; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Swelling/ Edema (4577); Aseptic loosening (4883)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: concomitant devices - nexgen articular surface catalog #: 00596403012 lot #: 63631119, nexgen femoral component catalog #: 00576401452 lot #: 63342343, nexgen patella catalog #: 00597206532 lot #: 63409706, heraeus medical palacos r + g bone cement catalog #: 66017569 lot #: 85964608 g2 - report source - foreign: event occurred in the united kingdom.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain, swelling and ambulation difficulties secondary to loosening and migration of the tibial component approximately five (5) years post-operatively.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Medical records provided confirmed the patient was revised due to tibial loosening.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b6, b7, g3, g6, h2, h3, h6, h11.Additional medical records were received and reviewed, further confirming the reported event.The root cause remains undetermined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain, swelling and ambulation difficulties secondary to loosening and migration of the tibial component approximately five (5) years post-operatively.Revision operative notes noted that there was no evidence of cement on the tibial tray when it was removed.No intraoperative complications were noted.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b6, g3, g6, h2, h11.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain, swelling and ambulation difficulties secondary to loosening and migration of the tibial component and patella fracture approximately five (5) years post-operatively.All components were revised and replaced.Revision operative notes noted that there was no evidence of cement on the tibial tray when it was removed.No intraoperative complications were noted.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h11.Additional medical records were received and reviewed, confirming the patient was revised due to tibial loosening as well as a vertically oriented stress fracture across the lateral third of the patella.The root cause remains undetermined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN OPTION STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 3
Common Device Name
Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20068219
Report Number0002648920-2024-00273
Device Sequence Number12968228
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933785
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598603701
Device Lot Number63535337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer11/21/2024
03/19/2025
07/15/2025
09/17/2025
11/03/2025
08/17/2026
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date12/06/2024
04/15/2025
08/06/2025
09/29/2025
11/13/2025
09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight187 LB
Patient RaceWhite